Patient Comments: Hives - Describe Your Experience

Please describe your experience with hives.

Comment from: justine k, 35-44 Male (Patient) Published: March 24

I am sick and tired of this hives thing, it is like a punishment. I tried everything but still no difference.

Was this comment helpful?Yes
Comment from: Maggie malloy, 65-74 Female (Patient) Published: May 14

I have gotten hives on my breasts for years when my blood pressure is above healthy standard.

Was this comment helpful?Yes
Comment from: JJ, 75 or over Female (Patient) Published: April 29

After new medication for stomach acid, I broke out in hives after 1st pill. I stopped immediately and changed to another medicine; problem solved.

Was this comment helpful?Yes
Comment from: lcjseebj, 55-64 Male (Patient) Published: March 19

About once a day usually in the morning both my wife and I have itching and stinging on our backs, neck and sometimes on our faces. It lasts about a half hour. This winter is the only time it has ever happened.

Was this comment helpful?Yes
Comment from: dimples of sta rosa, 35-44 Female (Patient) Published: November 26

I've been through this urticaria for about 1 year and 6 months on and off. I'm sick and tired of finding ways to cure this skin disease I have, at present I take Xyzal antihistamine and yet there are no changes.

Was this comment helpful?Yes
Comment from: Sam, 35-44 Female (Patient) Published: November 07

I have suffered from urticaria for at least 10 years now. I have to take anti-histamines every day, when I don't, I flair up all over my body. It is so frustrating and the thought of having this for the rest of my life is so depressing! I am however grateful that I have never had my throat swell closed on me!

Was this comment helpful?Yes
Comment from: dmojo1957, 55-64 Female (Patient) Published: October 24

I was stung by 2 yellow jackets on August 17th. I broke out with a bad case of hives and even my lips swelled up on August 27th.

Was this comment helpful?Yes
Comment from: N.a.n.a., 55-64 Female (Patient) Published: October 18

I have been taking antibiotics for a urinary tract infection (UTI) for 6 days and today I just started itching and welts began to appear. Within about 2 hours I was covered in hives, from my scalp to my ankles. I got Benadryl and cortisone cream and the relief lasted a couple of hours and then it was back full force. I have never experienced this before.

Was this comment helpful?Yes
Comment from: Jan, 55-64 Female (Patient) Published: August 13

I have been waking up with a rash most mornings for almost 1 year. I talked to my doctor once about it early on but it wasn't visible at the time of the appointment so that led to nowhere. The rash presents itself mostly on my forearms, the backside of my upper arms, armpits, torso sides under my upper arms, the sides and nape of my neck, and inside of my upper thighs. I find I've been scratching in the early morning hours when my body is warm in bed. No bedbugs or allergies to bedding. I treat with a hot shower which helps diminish the itch tremendously and sprinkle generously with Gold Bond medicated (gold bottle) powder. Sometimes my forearms and crooks of my elbows feel itchy before bed and I use the Gold Bond to help prevent the rash from starting. I don't take oral medications for this.

Was this comment helpful?Yes
Comment from: benjamin, 55-64 Male (Patient) Published: July 17

I am experiencing hives twice a appears more often after dinner and usually last one to two hours after taking TELFAST 120 mg or ARTIZ

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Hives - Treatment Question: What was your treatment for hives?
Hives - Symptoms Question: What did your hives look like and where on your body did they appear? Did you have other symptoms?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.